MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. RFB VULCAN GENERATOR CE MARK; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 7210812F
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure, the generator was faulting.There was no delay and the procedure was completed with a competitor device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A visual inspection was performed on the product and observed a scratched lid and bezel.A functional evaluation revealed the device failed the high impedance test due to a worn rf board.A review of risk management files found that the reported failure was documented appropriately.A review of the operations service manual found that the generator enters the fault mode if a fault is detected at any time during the generator¿s operation.In the fault mode the following occurs: the fault indicator light illuminates, a fault tone sounds, an error code and text message appear in the message display the generator, rf energy cannot be delivered.To exit the fault mode, turn the generator off and then turn it on again.The complaint was confirmed and the root cause associated with determined to be an electrical component failure.
 
Event or Problem Description
It was reported that during a procedure, the generator was faulting and that the attached foot pedal had a damaged cable, no more information.There was no delay and the procedure was completed with a competitor device.

Brand Name
RFB VULCAN GENERATOR CE MARK
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key10556805
Report Number1643264-2020-01208
Device Sequence Number3220182
Product Code GEI
UDI-Device Identifier03596010613561
UDI-Public03596010613561
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210812F
Device Catalogue Number7210812F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;